MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V

AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V
Model Number PBD-1033-0707
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cholangitis (4821)
Date of Event 01/08/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Since the literature described "double-pigtail (84.2%), 7.0 fr of width (52.5%), and 7 cm of length (64.2%) were the most frequent chosen stent features", olympus selected "pbd-1033-0707" as a representative product.The device was not returned for analysis.The literature article is attached for additional information.Https://doi.Org/10.1080/00365521.2022.2164210 the investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
Olympus reviewed the following literature titled "real-life patency of plastic biliary stents in the pandemic era: is stent removal after 6 months safe and effective?" this retrospective study analyze the outcomes of patients who had delayed plastic biliary stent removal following endoscopic retrograde cholangiopancreatography (ercp) in the pandemic era.A total of 120 patients were included in the study.The mean time to stent removal was 4.9 ± 3.1 months (range 2-19): 3.5 ± 1.3 months (range 2-6) for cases with early removal and 8.6 ± 3.1 months (range 7-19) for delayed removal.Stent removal was successfully performed in all cases.Cases with early stent removal presented more frequently benign biliary strictures as the indication for plastic biliary stent insertion (25.9 vs 7.7%; p = 0.02).The delayed and early adverse events were statistically significant, specifically stent migration (20.5 vs 11.1%, p = 0.17), stent dysfunction (17.9 vs 13.6%, p = 0.53), obstructive jaundice (2.6 vs 0.0%, p = 0.33), acute cholangitis (10.3 vs 13.6%, p = 0.77), acute pancreatitis (0.0 vs 1.2%, p = 1.0), hospitalization (17.9 vs 14.8%, p = 0.66), or biliary pathology-related mortality (2.6 vs 1.2%, p = 0.55).In conclusion, delayed plastic biliary stent removal does not seem to have a negative impact on patients¿ outcomes.The plastic biliary stents referenced in this literature are either an olympus single use biliary drainage stent v - (pbd-1033-0707) or a non-olympus endo-flex stent.Stent dysfunction was defined as the presence of two of the three following criteria: (a) ultrasound showing new dilatation of intrahepatic or extrahepatic bile ducts; (b) bilirubin 2 mg/dl with an increase 1mg/dl compared to the value after initial successful drainage, or elevation of alkaline phosphatase/gamma-glutamyl transferase to more than twice the upper limit of normal values with an increase of at least 30 u/l; (c) signs of cholangitis (fever, abdominal pain, and leukocyte count >10.000/ll or c-reactive protein >20mg/dl).Seven patients were hospitalized for stent dysfunction.One patient with severe acute cholangitis whose indication for stent placement was bile duct stones died.Type of adverse events/number of patients: event 1: stent migration - 17 patients.Event 2: stent dysfunction - 18 patients.Event 3: obstructive jaundice - 1 patient.Event 4: acute cholangitis - 15 patients.Event 5: acute pancreatitis / post-ercp pancreatitis - 1 patient.Event 6: post-ercp bleeding - 3 patients.Event 7: biliary pathology-related mortality - 2 patients.Event 8: death of non-biliary related causes 18 patients.*for event 8, there is no relevance with the olympus device because it was a non-biliary cause death and was excluded from the study analysis.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6) - to capture event 1.(b)(6) - to capture events 2, 3, 4, 5 and 6.(b)(6) - to capture event 7.This medwatch report is for patient identifier (b)(6) (event 7).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BILIARY DRAINAGE STENT V
Common Device Name
SINGLE USE BILIARY DRAINAGE STENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17816625
Report Number9614641-2023-01394
Device Sequence Number11372583
Product Code FGE
UDI-Device Identifier04953170347320
UDI-Public04953170347320
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K103478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPBD-1033-0707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown